Alert archive / Kansas / Wind Advisories in 2006

Wind Advisory 26, NWS Dodge City, KS

May 28, 200623 counties in Kansas

NWS Dodge City, KS issued this wind advisory at May 28, 2006, 11:13 AM CDT for 23 counties in Kansas. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 28, 2006, 11:13 AM CDT (16:13 UTC)
Expired
May 28, 2006, 5:08 PM CDT
In force
6 hr
Issued by
NWS Dodge City, KS
All 23 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Haskell County, KS, Hodgeman County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 13 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 4.2 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2006-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 682 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2006-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 226 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
682 J/kg
Mixed-layer CIN
-396 J/kg
Mixed-layer LCL
2080 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
226 m²/s²
0-3 km storm-relative helicity
270 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDDC 281613
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1113 AM CDT SUN MAY 28 2006

...STRONG SOUTHERLY WINDS EXPECTED INTO THIS EVENING...

.STRONG WINDS JUST OFF THE SURFACE WILL CONTINUE TODAY AND LOW
PRESSURE WILL BEGIN TO STRENGTHEN IN THE NORTHERN PLAINS. AS A
RESULT...WINDY CONDITIONS WILL CONTINUE INTO THE EVENING. 

KSZ030-031-043>046-063>066-075>081-085>090-290000-
/O.NEW.KDDC.WI.Y.0026.060528T1613Z-060529T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD-
GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-STEVENS-SEWARD-MEADE-
CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON...
LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...ULYSSES...
SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY...
BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...
HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...
MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...
SUN CITY
1113 AM CDT SUN MAY 28 2006

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

WIND SPEEDS OF 30 TO 40 MPH WILL BE COMMON AND HIGHER GUSTS WILL
BE POSSIBLE AT TIMES INTO EARLY THIS EVENING.

MOTORISTS SHOULD USE CAUTION WHEN DRIVING IN THE WIND ADVISORY
AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE
CONTROL OF YOUR VEHICLE.

$$
1 follow-up statement
000 
WWUS73 KDDC 282208
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
508 PM CDT SUN MAY 28 2006

...WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS...

.BY 500 PM CDT WIND SPEEDS ACROSS SOUTHWEST KANSAS HAD DROPPED
BELOW ADVISORY CRITERIA. THE WIND ADVISORY IN PLACE FOR THE REGION
EARLIER HAS NOW BEEN CANCELLED. BRISK AND GUSTY SOUTH WINDS ARE
EXPECTED TO CONTINUE OVERNIGHT BUT WILL REMAIN BELOW ADVISORY CRITERIA.

KSZ030-031-043>046-063>066-075>081-085>090-282315-
/O.CAN.KDDC.WI.Y.0026.000000T0000Z-060529T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD-
GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-STEVENS-SEWARD-MEADE-
CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON...
LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...ULYSSES...
SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY...
BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...
HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...
MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...
SUN CITY
508 PM CDT SUN MAY 28 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND
ADVISORY. 

$$

JOHNSON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at May 28, 2:37 AM CDT, 8 hours 36 minutes earlier.

Area forecast discussion, May 28, 2:37 AM CDT, 8 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
237 AM CDT SUN MAY 28 2006

.DISCUSSION...

DAYS 1-2...
THE MAIN FORECAST CHALLENGE IN THE SHORT TERM WILL BE PLACEMENT OF
FRONTAL BOUNDARY TOMORROW AND ASSOCIATED CONVECTION.  LOOKING AT
RAOBS AND SATELLITE...NAM DID NOT INITIALIZE SYSTEM OVER WESTERN
U.S. VERY WELL AT ALL. GFS SEEMED TO HAVE A MUCH BETTER HANDLE ON IT
AS WELL AS LOWER LEVEL TEMPS.  TODAY EXPECT ANOTHER HOT DAY ACROSS
THE CWA WITH HIGHS REACHING THE UPPER 90S TO AROUND 100.  DRYLINE
FORECAST TO SETUP IN ABOUT THE SAME PLACE AS YESTERDAY BETWEEN KGCK
AND KDDC. NOT ANY UPPER LEVEL FORCING TO SPEAK OF THIS AFTERNOON SO
DAYTIME HEATING AND SOME LOW LEVEL CONVERGENCE ALONG DRYLINE WILL BE
ONLY MEANS TO GET ANY STORMS TO DEVELOP.  DO NOT EXPECT MUCH
ACTIVITY...BUT AN ISOLATED STORM OR TWO IS NOT OUT OF THE QUESTION.
UPPER LEVEL FLOW SHOULD MOVE ANY STORMS THAT DEVELOP NNE WHICH
SHOULD KEEP FAR EASTERN ZONES FREE FROM ANY PRECIP. WITH LACK OF
UPPER LEVEL FORCING...SHOULD SEE ANY ACTIVITY THAT DEVELOPS DIE OFF
WITH SUNSET.  TONIGHT...A COLD FRONT WILL START TO ENTER INTO FAR
WESTERN CWA.  DO NOT EXPECT ANY STORMS ALONG THE FRONT UNTIL MONDAY
AFTERNOON...BUT THERE IS SOME COOLER AIR BEHIND IT.  THERE SHOULD BE
A FAIRLY DECENT TEMPERATURE GRADIENT BY MORNING OVER AREA WITH
SOUTHERLY WINDS OVER FAR SOUTHEAST KEEPING DEW POINTS HIGH AND
TEMPERATURES AROUND 70.  FURTHER WEST BEHIND THE FRONT LOWS SHOULD
FALL INTO THE UPPER 50S.

FRONT WILL STALL OUT FROM JUST SOUTH OF KHYS DOWN TOWARD
MEADE/LIBERAL. AGAIN IT LOOKS LIKE BEST UPPER LEVEL FORCING DURING
THE AFTERNOON WILL BE NORTH OF AREA SO FRONTAL BOUNDARY WILL BE MAIN
SOURCE OF LIFT.  THEREFORE...DECREASED POPS OVER WESTERN CWA FOR THE
AFTERNOON AND KEPT THEM IN THE 40-50 PERCENT RANGE IN THE
SOUTHEASTERN ZONES.  EXPECT TEMPERATURES TO BE ABOUT 10-15 DEGREES
COOLER OVER NORTHERN AND WESTERN ZONES AND ONLY ABOUT 5 DEGREES
COOLER OVER THE SOUTHEAST.  MONDAY NIGHT SHOULD SEE AN INCREASE IN
THUNDERSTORM COVERAGE ACROSS CWA AS LOW LEVEL JET PICKS UP AND
IMPINGES ON FRONTAL BOUNDARY WHICH WILL ONLY MOVE SLIGHTLY SOUTHEAST
DURING THE NIGHT.  IN ADDITION...FAIRLY STRONG WARM AIR ADVECTION
WILL COMBINE WITH A LITTLE COOLING AT 500MB TO INCREASE INSTABILITY
FURTHER WEST THROUGH THE EVENING HOURS WHICH SHOULD SUPPORT STORM
DEVELOPMENT OVER THE WEST AND NORTH.  BEST THETA-E ADVECTION WILL
REMAIN OVER EASTERN ZONES SO KEPT HIGHEST POPS THERE...BUT DID
INCREASE TO 30-40 PERCENT OVER THE WEST THROUGH THE NIGHT.

DAYS 3-7...
NO EARTH SHATTERING CHANGES WERE NEEDED TO THE GOING EXTENDED
FORECAST. BEST CHANCES FOR STORMS/PRECIP WILL BE TUESDAY THRU WED
NIGHT WITH FRONTAL BOUNDARY DRAPED ACROSS THE REGION. THINGS SHOULD
BEGIN TO DRY OUT TOWARD THE END OF THE WEEK WITH UPPER RIDGE
BUILDING OVER THE PLAINS. AS PREVIOUS SHIFT NOTED, TEMPS MAY NOT GET
OUT OF THE 70S ON TUESDAY DEPENDING UPON THE CLOUD COVER. HIGH
TEMPERATURES WERE LOWERED WED-FRI WITH A COOLER MORE MOIST AIRMASS
IN PLACE AS SHOWN BY THE 00Z ECMWF. HIGHS WILL LIKELY REACH THE 90
DEGREE MARK AGAIN BY SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  97  65  92  63 /  10  10  30  50
GCK 100  60  90  60 /   0   0  20  40
EHA  98  58  90  62 /   0   0  20  30
LBL 101  61  92  61 /   0   0  20  30
HYS 100  67  91  62 /  10  10  30  50
P28  97  71  98  69 /   0   0  50  50

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN28/27
Hazardous weather outlook, May 28, 4:34 AM CDT, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
434 AM CDT SUN MAY 28 2006

KSZ030-031-043>046-061>066-074>081-084>090-290945-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
434 AM CDT SUN MAY 28 2006 /334 AM MDT SUN MAY 28 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT
SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ACROSS FAR
SOUTHWESTERN KANSAS COMBINED WITH TEMPERATURES IN THE UPPER 90S TO
NEAR 100 WILL CREATE A VERY HIGH FIRE DANGER. ANY OUTDOOR BURNING
TODAY IS NOT ADVISED.

ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE MAINLY ALONG AND EAST OF
A LINE FROM WAKEENEY TO MEADE. THESE STORMS ARE POSSIBLE IN THE
LATE AFTERNOON AND EARLY EVENING BUT ARE NOT EXPECTED TO BE
SEVERE. THEY COULD PRODUCE SOME HAIL UP TO THE SIZE OF DIMES...WIND
GUSTS TO 50 MPH AND DEADLY LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORMS ARE AGAIN POSSIBLE ACROSS ALL OF SOUTHWESTERN KANSAS
MONDAY THROUGH WEDNESDAY. THERE IS A SLIGHT CHANCE SOME OF THESE
STORMS COULD BECOME SEVERE WITH LARGE HAIL AND WIND GUSTS GREATER
THAN 60 MPH MONDAY MAINLY EAST OF A LARNED TO COLDWATER LINE. WEST
OF THIS LINE STORMS COULD STILL PRODUCE SOME SMALL HAIL AND WIND
GUSTS UP TO 50 MPH MONDAY AND MONDAY NIGHT. THERE IS ALSO A
SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ACROSS SOUTHWEST KANSAS
TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

28

Nearby

Wind Advisories in Kansas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.